Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffer from eczema. Tried protopic. Severe burning and itching. UVB treatment done. Permanent cure?

I suffer from severe eczema and am struggling to reduce my skins dependency on betnovate. I have tried Protopic over the past few months but with little success (I can deal with the burning sensation but then it makes me itch unbearably, particularly at night and then I don't sleep). I can go about a week using daily showers with epaderm, epaderm cream, cold packs to reduce itching & Hydrocortisone sparingly before it 's so unbearable (interferes with daily life) that I use Betnovate 1% as sparingly as possible on the worse areas. Last year I had a 6 mth period of UVB treatment with no real improvement. Any suggestions would be gratefully received as I'm also recovering from depression,treated with Prozac, partly as a result of my skin problems.
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Dermatologist 's  Response
Hi,
Thanks for writing to us.
Eczema is a broad term and has many variants. If the eczema is too severe or has flared up, depending on the type of eczema oral therapy with steroids, azathioprine,mycophenolate, cyclosporine etc can be started. Once the severe phase is over, topicals might be used.
As general treatment measure
Use Luke warm water and mild soap to bathe. Never rub towel too vigorously to dry your wet skin.
Apply a urea and lactic acid based moisturiser twice to thrice in a day.
You may also add bath oil or olive oil to your bathing water
Wear loose cotton clothes
Use steroids minimally, initially steroids can be used daily and then with improvement taper it off to once a week application. At this stage of application( once in a week) steroids would not have a harmful effect. Protopic or tacrolimus is a steroid sparing drug. As it irritates your skin, use it in lower concentration of 0.03 percent, initially just once in a day. If it suits you then may shift to twice in a day application.

In eczema it is essential to break itch scratch cycle, so take oral antihistamine daily. You may take a non sedating one in morning like fexofenadine or cetirizine and a sedating one like doxepine in night.

Hope that helped.
Take care

Answered: Tue, 23 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Allergist and Immunologist Dr. Suman Kumar's  Response
IF YOU CAN BENEFIT FROM MY EXPERIECE I HAVE MANY CASES TREATED LIKE THIS I HOPE YOU CAN GET CURE IF YOU FOLLOW MY ADVISE
COMPLETELY STOP MILK AND DIARY PRODUCTS
NO MUSTARD COCONUT WALNUT GROUNDNUT ALMONDS AND SOYA OIL
USE OLIVE FOR COOKING AND APPLICATION
USE NON TOXIC SOAPS SHAMPOO AND OINTMENTS
YAB METHOTREXTATE 2,5 MG TWICE WEEKLY DOSE
TAB FEXOFENADINE 120 MG OD
SYP PARACTIN 1/2 TSF NIGHT
APPLY CLINDAC GEL MIXED WITH FLUTICASONE ON AFFECTED AREA
THREEMONTHS COURSE I THINK YOU WILL GO PERFECT
CAN POST AFTER 3 MONTHS FOR FURTHER MANAGEMENT
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor